MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD BHR CAPSULOTOMY SCISSORS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS LTD BHR CAPSULOTOMY SCISSORS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 999907
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon inspection the device was found broken.No case involved.
 
Additional Manufacturer Narrative
Capsulotomy scissors (999907, 16453), was received for investigation.It was reported that upon inspection the device was found broken.No case involved.The production records were reviewed for the devices reportedly involved in this incident.All the released devices involved met manufacturing specifications at the time of production.Visual inspection noted that there were scratches across the device.A functional evaluation was performed, which showed that one of the blades of the scissors had snapped off, resulting to no function.This confirms the reported failure mode.Based on the available information, the proposed probable root cause is fracture problem, resulting in the blade from the scissors being broken off.

Brand Name
BHR CAPSULOTOMY SCISSORS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK  CV31 3HL
MDR Report Key10383260
Report Number3005975929-2020-00286
Device Sequence Number19429501
Product Code LXH
UDI-Device Identifier03596010504623
UDI-Public03596010504623
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number999907
Device Catalogue Number999907
Device Lot Number16453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date08/09/2020
Supplement Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1